Canonical matrices of bilinear and sesquilinear forms

By Roger A. Horn, V. Sergeichuk. 2007

52 citations recorded by the source corpus.

Abstract Canonical matrices are given for (i) bilinear forms over an algebraically closed or real closed field; (ii) sesquilinear forms over an algebraically closed field and over real quaternions with any nonidentity involution; and (iii) sesquilinear forms over a field F of characteristic different from 2 with involution (possibly, the identity) up to classification of Hermitian forms over finite extensions of F ; the canonical matrices are based on any given set of canonical matrices for similarity over F . A method for reducing the problem of classifying systems of forms and linear mappings to the problem of classifying systems of linear mappings is used to construct the canonical matrices. This method has its origins in representation theory and was devised in [V.V. Sergeichuk, Classification problems for systems of forms and linear mappings, Math. USSR-Izv. 31 (1988) 481–501].

Subfields: Algebra and Number Theory, Applied Mathematics, Mathematical Physics

View Paper: https://www.semanticscholar.org/paper/140373216f2312540abab41c52b3d009e7764e4d

How researchers see this paper

The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.

In Algebra and Number Theory

  1. Froilán M. Dopico
  2. Fernando De Terán
  3. Valeria Simoncini
  4. An M. Dopico
  5. Fernando De Ter

In Applied Mathematics

  1. Froilán M. Dopico
  2. Fernando De Terán

In Mathematical Physics

  1. Froilán M. Dopico
  2. Fernando De Terán

Citations in the corpus